Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Heat flux density distribution on the electrodes of an arc


Author: R. L. Bish
Journal: Quart. Appl. Math. 47 (1989), 379-383
MSC: Primary 80A20; Secondary 78A60
DOI: https://doi.org/10.1090/qam/998111
MathSciNet review: 998111
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A general formula is derived for the radiant heat flux density on the surfaces of the electrodes of an electric arc. The formula is applied to a vertical arc burning above a cone-shaped electrode. In the case of a $ {90^ \circ }$ cone, or flat plate, the heat flux density distribution shares the same general form as the Gaussian distribution. It is shown that the effect of decreasing the cone angle is to increase the flux density at the cone vertex and to diminish this flux elsewhere on the cone surface.


References [Enhancements On Off] (What's this?)

  • [1] D. Rosenthal, Mathematical theory of heat distribution during welding and cutting, Welding J. 20, 220 (1941)
  • [2] V. Pavelic, R. Tanbakuchi, O. A. Uyehara, and P. S. Myers, Experimental and computed temperature histories in gas tungsten-arc welding of thin plates, Welding J. 48, 295 (1969)
  • [3] H. A. Nied, Weld Pool Geometry Predictions Using a Two-Dimensional Heat Flow Model, Conference on Trends in Welding Research, Gatlinburg, Tennessee, 18-22 May 1986, edited by S. A. David, published by ASM, p. 21
  • [4] Barry Spain, Vector analysis, D. Van Nostrand Co. Ltd., London-Toronto-New York, 1965. MR 0183824
  • [5] J. M. Somerville, The Electric Arc, Methuen, London, 1959, p. 22

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 80A20, 78A60

Retrieve articles in all journals with MSC: 80A20, 78A60


Additional Information

DOI: https://doi.org/10.1090/qam/998111
Article copyright: © Copyright 1989 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website